Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is most common Hepatitis's, its symptoms and what does elevated liver enzymes mean?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
What is the most common of the hepetitis's and give me the symptoms. And does an elevated enzyme in your liver mean what?
Posted Mon, 14 Oct 2013 in Liver and Gall Bladder
Answered by Dr. Chakravarthy Mazumdar 16 minutes later
Brief Answer:
Most common is viral hepatitis

Detailed Answer:

The most common hepatitis is by viral infection to the liver. Hepatitis A, B and C are common. Out of them which is commoner depends on the region.

The symptoms of hepatitis are fever, jaundice, malaise, diarrhoea, vomiting like any viral infection to the gut. The ones you mentioned in the medical history can suit to viral hepatitis.

Elevated enzymes in the liver can happen on many occasions from infection, certain medications, sedentary life, hereditary diseases, fatty liver. So we need a lot of data to pin point the reason for elevated liver enzymes. I would like to know the complete list of enzymes and their numbers to understand the nature of hepatitis.

Awaiting further data.

Above answer was peer-reviewed by
Follow-up: What is most common Hepatitis's, its symptoms and what does elevated liver enzymes mean? 15 hours later
I have sever cramping on the right side below the belly button but just above the pubic bone area. I have dark yellow urine and strong smell. And most of the other simptoms are the same except for the jaundice. I get cramping after every meal so different food means nothing. I have both problems with constipation and diarrhea. I have had problems in the past with alcohol abuse and when younger acceteminophine over usage. Thanks for the help.
I do not know the number and exact enzymes that are elevated. I took blood test yesterday that were marked by my gastroenterologist for hepatitis. I do have a sedentary lifestyle. Was in a sever car accident back in 86 and have a hard time getting around. I do do my best tho to get some kind of movement in my day. Does this clear up on its own or am I maybe looking to long term care for this problem?

Answered by Dr. Chakravarthy Mazumdar 4 hours later
Brief Answer:
Look at ALT and AST specifically

Detailed Answer:

Without jaundice in the myriad of symptoms the chances of viral hepatitis is less. However simply look at the ALT and AST, if they are elevated three times the high normal range. You can check in the report or call the doctor's office and ask for the number. If they are above 150's (high normal is about 50) the chances are high of it being hepatitis, however the normal values vary according to the testing lab. If they are less then it could be simple viral infection of the gut not liver.

After the accident and being sedentary can raise the liver enzymes. Being alcoholic in the past could contribute to it raise in GGT ( part of liver enzymes).

What is your Gastroenterologist's plan now? The chances of it not clearing on its own is high because of multiple things like sedentary, previous alcohol abuse, tylenol abuse. Let us not worry about the enzymes it is the wellbeing of the individual that matters. Enzymes may not return to normal aim to get well with the symptoms. Speak to the Gastro about constipation and diarrhoea.

Hope this gives you some idea.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor